Alert archive / North Dakota / Winter Storm Warnings in 2009
Winter Storm Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Mar 23, 2009, 3:38 PM CDT for 8 counties in North Dakota. It took effect at Mar 24, 2009, 1:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 3:38 PM CDT (20:38 UTC)
- In effect from
- Mar 24, 2009, 1:00 AM CDT
- Expired
- Mar 24, 2009, 12:02 PM CDT
- In force
- 11 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 125 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 232038 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 338 PM CDT MON MAR 23 2009 ...SIGNIFICANT SNOW POSSIBLE IN THE DEVILS LAKE BASIN... .RAIN WILL CHANGE TO SNOW LATE TONIGHT AND COULD BECOME HEAVY AT TIMES IN THE DEVILS LAKE BASIN INTO TUESDAY. SIGNIFICANT SNOW AMOUNTS OF 6 INCHES OR MORE ARE POSSIBLE THROUGH TUESDAY...ALONG WITH AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. A STRONG AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL HIGH PLAINS INTO SOUTHERN MINNESOTA BY TUESDAY PRODUCING FIRST RAIN THEN THE POTENTIAL FOR SIGNIFICANT SNOWFALL LATE TONIGHT. NDZ006-007-014-015-024-026-054-260000- /O.UPG.KFGF.WS.A.0006.090324T0600Z-090325T0000Z/ /O.NEW.KFGF.WS.W.0006.090324T0600Z-090326T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 338 PM CDT MON MAR 23 2009 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANCE TO SNOW OVERNIGHT. SNOWFALL WILL BECOME HEAVY LATE TONIGHT INTO TUESDAY MORNING BEFORE TAPERING OFF LATE TUESDAY AFTERNOON. SNOWFALL AMOUNTS OF 8 TO 10 INCHES ARE LIKELY ALONG AND WEST OF A LANDGON TO DEVILS LAKE TO NEW ROCKFORD LINE BY THE END OF TUESDAY WITH 4 TO 8 INCHES OF SNOW LIKELY NEAR A PEMBINA TO CAVALIER TO LAKOTA TO MCHENRY LINE. EAST OF THIS LINE...SNOWFALL WILL DROP OFF CONSIDERABLY. NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE BLOWING SNOW AND LOW VISIBILITY AT TIMES. THIS WINTER STORM WILL ALSO IMPACT AREAS WEST AND SOUTHWEST OF THE AREA FROM RUGBY AND TOWNER TO BISMARCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NDZ008-260000- /O.NEW.KFGF.WS.W.0006.090324T0600Z-090326T0000Z/ PEMBINA- INCLUDING THE CITY OF...CAVALIER 338 PM CDT MON MAR 23 2009 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND WIND...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 7 PM CDT WEDNESDAY. RAIN WILL DEVELOP THIS EVENING AND THEN MIX WITH AND CHANGE TO SNOW AFTER MIDNIGHT. SNOW WILL CONTINUE ON TUESDAY. TOTAL SNOWFALL WILL BE 4 TO 8 INCHES...BUT SNOWFALL WILL VARY FROM LESSER AMOUNTS IN THE DRAYTON AREA TO HIGHER AMOUNTS IN THE WALHALLA AREA. SNOWFALL WILL GREATLY LESSEN SOUTH AND EAST OF THE AREA AND INCREASE AS YOU GO WEST TOWARD LANGDON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY $$ DTR
2 follow-up statements
000 WWUS43 KFGF 240933 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 433 AM CDT TUE MAR 24 2009 ...WINTER STORM CONDITIONS FOR THE DEVILS LAKE BASIN TODAY... ...SIGNIFICANT SNOW POSSIBLE FOR FAR NORTHERN MINNESOTA TONIGHT... .RAIN WILL CHANGE TO SNOW THIS MORNING AND COULD BECOME HEAVY AT TIMES IN THE DEVILS LAKE BASIN. SIGNIFICANT SNOW AMOUNTS OF 6 INCHES OR MORE ARE POSSIBLE...ALONG WITH AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. THERE COULD BE A BRIEF PERIOD OF FREEZING RAIN BEFORE CHANGING TO SNOW. A STRONG AREA OF LOW PRESSURE WILL MOVE FROM SOUTH DAKOTA INTO NORTHEAST MINNESOTA BY TOMORROW AFTERNOON PRODUCING THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACROSS THE DEVILS LAKE BASIN TODAY AND FAR NORTHERN MINNESOTA OVERNIGHT. NDZ006>008-014-015-024-026-054-250000- /O.EXT.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 433 AM CDT TUE MAR 24 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW TODAY. SNOWFALL WILL BECOME HEAVY LATER THIS MORNING BEFORE TAPERING OFF LATE THIS AFTERNOON. THERE COULD BE A PERIOD OF FREEZING RAIN BEFORE CHANGING OVER TO SNOW. SNOWFALL AMOUNTS OF 8 TO 10 INCHES ARE LIKELY ALONG AND WEST OF A LANDGON TO DEVILS LAKE TO NEW ROCKFORD LINE BY THE END OF TUESDAY WITH 4 TO 8 INCHES OF SNOW LIKELY NEAR A PEMBINA TO CAVALIER TO LAKOTA TO MCHENRY LINE. EAST OF THIS LINE...SNOWFALL WILL DROP OFF CONSIDERABLY. NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CREATE BLOWING SNOW AND LOW VISIBILITY AT TIMES. THIS WINTER STORM WILL ALSO IMPACT AREAS WEST AND SOUTHWEST OF THE AREA FROM RUGBY AND TOWNER TO BISMARCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ004>009-251800- /O.NEW.KFGF.WS.A.0007.090325T0000Z-090325T1800Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE 433 AM CDT TUE MAR 24 2009 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. RAIN WILL GRADUALLY TURN OVER TO SNOW THIS AFTERNOON AND EVENING AND COULD BECOME HEAVY AT TIMES AFTER MIDNIGHT. SIGNIFICANT SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE. SNOW WILL GRADUALLY DIMINISH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
000 WWUS43 KFGF 241702 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1202 PM CDT TUE MAR 24 2009 ...MAIN SNOWSTORM HAS MOVED WEST OF THE DEVILS LAKE REGION AND WILL FOCUS IN CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... ...A PERIOD OF HEAVY SNOW POSSIBLE LATE TONIGHT INTO WEDNESDAY FOR THE FAR NORTHERN RED RIVER VALLEY INTO FAR NORTHWEST MINNESOTA... .LOW PRESSURE WAS NEAR ABERDEEN SOUTH DAKOTA AND MOVING VERY SLOWLY. THE POSITION OF THE LOW MEANT THAT THE HEAVY SNOW HAS REMAINED MOSTLY WEST OF THE WARNED AREA FROM BOTTINEAU AND MINOT SOUTH TO BISMARCK. DRIER AIR HAS WORKED INTO THE DEVILS LAKE REGION WITH LITTLE SNOWFALL EXPECTED THIS AFTERNOON. THE ABERDEEN LOW IS EXPECTED TO MOVE NORTHEAST INTO NORTH CENTRAL MINNESOTA ON WEDNESDAY AND STRENGTHEN A BIT WITH A PERIOD OF HEAVIER SNOW POSSIBLE OVER THE FAR NORTHERN VALLEY AND NORTHWEST MINNESOTA. NDZ008-251800- /O.CAN.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/ /O.EXB.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/ PEMBINA- INCLUDING THE CITY OF...CAVALIER 1202 PM CDT TUE MAR 24 2009 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE SNOW EXPECTED TODAY WILL NO LONGER OCCUR AS DRIER AIR HAS SPREAD INTO THE AREA. ATTENTION WILL TURN TO LATE TONIGHT INTO WEDNESDAY WHEN LOW PRESSURE THAT IS NEAR ABERDEEN MOVES INTO NORTHERN MINNESOTA. SNOW ON THE BACKSIDE OF THIS SYSTEM MAY GIVE HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NDZ006-007-014-015-024-026-054-241815- /O.CAN.KFGF.WS.W.0006.000000T0000Z-090325T0000Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS 1202 PM CDT TUE MAR 24 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. THE MAIN SNOW WITH THIS SYSTEM HAS SHIFTED WEST OF THE AREA FROM BOTTINEAU THROUGH TOWNER TO BISMARCK. ONE TO TWO INCHES OF SNOW FELL TODAY WEST OF CANDO AND LEEDS WITH HEAVIER SNOWFALL FARTHER WEST. FOR THE REST OF THE DAY LITTLE ADDITIONAL SNOWFALL IS EXPECTED AS DRIER AIR WORKS ITS WAY INTO THE DEVILS LAKE REGION FROM THE EAST. SOME LIGHT SNOW WILL LIKELY RE-DEVELOP LATER TONIGHT INTO WEDNESDAY WITH MINOR ACCUMULATIONS. $$ NDZ016-251800- /O.EXB.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/ EASTERN WALSH COUNTY- INCLUDING THE CITY OF...GRAFTON 1202 PM CDT TUE MAR 24 2009 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. LOW PRESSURE NEAR ABERDEEN SOUTH DAKOTA WILL MOVE INTO NORTH CENTRAL MINNESOTA ON WEDNESDAY AND INTENSIFY. SNOW THAT IS OVER CENTRAL NORTH DAKOTA WILL WRAPAROUND THE LOW AND MOVE INTO THE FAR NORTHERN RED RIVER VALLEY LATE TONIGHT INTO WEDNESDAY. THERE IS THE POTENTIAL FOR HEAVY SNOW FROM THIS SYSTEM GRAFTON NORTHWARD TO THE BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ004>009-251800- /O.EXT.KFGF.WS.A.0007.090325T0600Z-090325T1800Z/ KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE 1202 PM CDT TUE MAR 24 2009 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. LIGHT RAIN WILL SPREAD BACK INTO THE AREA THIS EVENING AND TURN OVER TO SNOW LATE TONIGHT INTO WEDNESDAY WITH A PERIOD OF HEAVY SNOWFALL POSSIBLE. LOW PRESSURE NEAR ABERDEEN WILL MOVE INTO NORTH CENTRAL MINNESOTA BY WEDNESDAY AFTERNOON CAUSING THIS WINTRY WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DTR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 2:45 AM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Mar 23, 2:45 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
245 AM CDT MON MAR 23 2009
.DISCUSSION...FORECAST CHALLENGE OBVIOUSLY CONCERNS PCPN
AMOUNTS/PHASE AS PARENT LOW LIFTS FROM CENTRAL HIGH PLAINS TO THE
GREAT LAKES WEDNESDAY.
MODELS OVERALL IN PRETTY GOOD AGREEMENT WITH NAM SHOWING MIDDLE OF
THE ROAD TRACK FROM ECMWF AND GFS. DO PREFER LOW LEVEL MOISTURE
FIELDS AND INITIAL QPF WITH GFS SO WILL USE BLEND.
MAIN BAND OF -RA SHIFTING SLOWLY EAST ACROSS EASTERN FA...EAST OF
RED VALLEY. EXCEPTION BEING SMALL CLUSTER OF CONVECTION DRIFTING NE
ACROSS HEADWATERS REGION. EXPECT MAIN BAND OF RAIN TO CONTINUE TO
SLOWLY PROPAGATE EAST WITH CORE OF LOW LEVEL JET AND ISENTROPIC
LIFT. EXPECTED CONVECTION TO ALSO DRIFT E-NE WITH T CONFINED TO FAR
SOUTH IN DEEPER RH/INSTABILITY. WILL MONITOR TRENDS FOR HIGHEST POP
LOCATION. OTHERWISE REMAINDER OF FA WILL SEE A BREAK IN WIDESPREAD
PCPN THROUGH ATLEAST FIRST HALF OF DAY AS DRY SLOT AFFECTS FA.
BETWEEN 18-00Z MAIN LOW LIFTS FROM CENTRAL HIGH PLAINS TO S CENTRAL
SD. A BAND OF ISENTROPIC LIFT WITH LOWERING CONDENSATION PRESSURE
DEFICITS PUSHES BACK INTO SOUTHERN FA THIS AFTERNOON. WILL MAINTAIN
THUNDER MENTION ACROSS FAR SOUTH WITH 50 DEGREE DEWPOINTS HUGGING
ND/SD BORDER AND SHOWALTER INDICES CLOSE TO ZERO. THERMAL RIDGE
REMAINS OVER FA HOWEVER PLENTY OF LOW LEVEL STRATUS UNDER MID LEVEL
DRY SLOT SO DEGREE OF SOLAR IN QUESTION. WILL HOLD TEMPERATURES
PRETTY CLOSE TO CURRENT FORECAST.
BAND OF PCPN WILL LIFT NORTH THROUGH FA TONIGHT AND BASED ON
ISENTROPIC LIFT AND CONDENSATION PRESSURE DEFICITS FROM 300K SURFACE
DEFORMATION ZONE SHOULD ORGANIZE OVER ROUGHLY NW HALF OF FA. MODEL
SOUNDINGS ALL SUPPORT LIQUID PCPN WITH EXCEPTION OF FAR NW FA WHICH
COOLS SUFFICIENTLY FOR SNOWFALL. AFTER COORDINATION WITH NEIGHBORING
OFFICES WILL MAINTAIN WATCH AS SNOW NOT LIKELY UNTIL AFT MIDNIGHT
HOWEVER ITS LOOKING BETTER AND BETTER FOR SIGNIFICANT SNOWFALL.
SURFACE LOW TRACKS ACROSS SD AND S MN TUESDAY. COLUMN GRADUALLY
COOLS FROM W-E DURING DAY HOWEVER AT THIS POINT WITH WARM/WET GROUND
NOT ANTICIPATING NEED TO EXPAND WINTER WX HEADLINES AS ANY
ADDITIONAL SNOW WILL BE HARD TO ACCUMULATE.
LIGHT SNOW SHOULD GRADUALLY DIMINISH TUESDAY NIGHT AS LOW CONTINUES
TO SHIFT EAST AND THREAT FOR ANY HEAVY PCPN SHOULD END.
REGION LOOKS RELATIVELY DRY FOR REMAINDER OF WORK WEEK WITH AT OR
BLO TEMPERATURES.
&&
.HYDROLOGY...
REFER TO HYDROLOGY PRODUCTS FOR DETAILS. THE RED RIVER VALLEY IS ALL
UNDER AN AREAL FLOOD WARNING WITH SIGNIFICANT RISES POSSIBLE IN ALL
AREAS. NUMEROUS OTHER ROAD CLOSURES IN THE SOUTH VALLEY.
&&
.AVIATION...
VFR/MVFR CIGS CONTINUE IN RAIN AREA FROM SOUTHERN VALLEY INTO
WESTERN MN. TO THE WEST IFR CIGS/VSBY WIDESPREAD AND CONFIDENCE IN
ANY CLEARING LOW. RAIN SHOULD GRADUALLY END OVER EASTERN AREAS
DURING MORNING WITH MORE DEVELOPMENT THIS AFTERNOON AND MAIN LOW
LIFTS NORTHWARD.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING IN EFFECT UNTIL 4PM CDT WEDNESDAY.
WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING FOR NDZ006-007-014-015-024-026-054.
MN...AREAL FLOOD WARNING IN EFFECT UNTIL 4PM CDT WEDNESDAY.
&&
VOELKERHazardous weather outlook, Mar 23, 7:05 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 705 AM CDT MON MAR 23 2009 NDZ006-007-014-015-024-026-054-241215- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- 705 AM CDT MON MAR 23 2009 ...AREAL FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON... ...WINTER STORM WATCH IN EFFECT LATE TONIGHT THROUGH TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT MORE RAIN IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THIS EVENING. THE RAINFALL OVER SNOW COVERED AREAS WILL COMPOUND THE OVERLAND FLOODING THREAT. THE RAIN WILL CHANGE OVER TO SNOW AFTER MIDNIGHT AND COULD BECOME HEAVY WITH SIGNIFICANT ACCUMULATIONS POSSIBLE BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL CONTINUE TUESDAY WITH ADDITIONAL ACCUMULATIONS POSSIBLE. INCREASING NORTHERLY WINDS WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING AND RAIN AND SNOW AMOUNTS WILL BE NEEDED. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027>030-038-039- 049-052-053-241215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS- RANSOM-SARGENT-RICHLAND- 705 AM CDT MON MAR 23 2009 ...AREAL FLOOD WARNING IN EFFECT THROUGH WEDNESDAY AFTERNOON...* THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SHIFT EAST ACROSS EXTREME SOUTHEAST NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA THIS MORNING. MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN PARTS OF THE REGION THIS AFTERNOON AND LIFT NORTHWARD DURING THE EVENING HOURS. ALL OF THIS RAIN WILL COMPOUND THE OVERLAND FLOODING THREAT AS WELL AS INCREASING RIVER LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN WILL CONTINUE TUESDAY...POSSIBLY BECOMING MIXED WITH OR CHANGING TO SNOW FROM WEST TO EAST ACROSS THE REGION. AT THIS POINT SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED. THE RAIN OR SNOW WILL GRADUALLY DIMINISH TUESDAY NIGHT INTO WEDNESDAY. LOCALIZED FLOODING AND ICE JAMS ARE LIKELY THROUGH TUESDAY FROM SIGNIFICANT RIVER RISES THROUGHOUT THE RED RIVER VALLEY AND TRIBUTARIES IN MINNESOTA AND NORTH DAKOTA. OVERLAND FLOODING WILL CONTINUE TO REMAIN A SERIOUS THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NEEDED FOR FLOODING AS WELL AS RAIN REPORTS.
In the hours before
Local storm report, Mar 23, 11:41 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1141 AM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLOOD LISBON 46.44N 97.68W
03/23/2009 RANSOM ND FIRE DEPT/RESCUE
OVERLAND FLOODING AND WATER IN BASEMENTS AND OVER ROADS.
MAIN STREET IN TOWN UNDER WATER. DRAINAGE DITCH WEST OF
TOWN FULL AND RUNNING.
0115 AM FLOOD BLACKDUCK 47.73N 94.55W
03/23/2009 BELTRAMI MN LAW ENFORCEMENT
HOUSE WEST OF BLACKDUCK TAKING ON WATER, OVERLAND
FLOODING IN BEMIDI
0300 AM FLOOD VALLEY CITY 46.92N 98.01W
03/23/2009 BARNES ND FIRE DEPT/RESCUE
WATER IN HOMES NEAR SHEYENNE TRIBUTARY WITH SOME
EVACUATIONS
1000 AM FLOOD OTTERTAIL 46.43N 95.56W
03/23/2009 OTTER TAIL MN LAW ENFORCEMENT
15 TO 20 ROADS UNDER WATER AND CLOSED. WATER EVERYWHERE.
1000 AM FLOOD DWIGHT 46.30N 96.74W
03/23/2009 RICHLAND ND LAW ENFORCEMENT
DWIGHT IS ISOLATED FROM OVERLAND FLOODING. HIGHWAY 81 AND
210 CLOSED INTO DWIGHT.
1000 AM FLOOD ADA 47.30N 96.51W
03/22/2009 NORMAN MN EMERGENCY MNGR
HIGHWAY 200 CLOSED NEAR ADA
1000 AM FLOOD KENT 46.44N 96.68W
03/22/2009 WILKIN MN EMERGENCY MNGR
HIGHWAY 75 NEAR KENT IS CLOSED
1000 AM FLOOD ABERCROMBIE 46.45N 96.73W
03/23/2009 RICHLAND ND PUBLIC
SIGNIFICANT OVERLAND FLOODING AND NUMEROUS ROADS CLOSED
&&
JKAISERLocal storm report, Mar 23, 3:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
337 PM CDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM FLOOD ADA 47.30N 96.51W
03/23/2009 NORMAN MN DEPT OF HIGHWAYS
HIGHWAY 9 FROM ADA TO BORUP IS CLOSED IN ADDITION TO
NUMEROUS OTHER COUNTY AND TOWNSHIP ROADS.
0326 PM FLOOD WALCOTT 46.55N 96.94W
03/23/2009 RICHLAND ND COUNTY OFFICIAL
NEARLY EVERY ROAD IS CLOSED IN THE WALCOTT AND COLFAX
AREAS.
0326 PM FLOOD MALUNG 48.77N 95.72W
03/23/2009 ROSEAU MN EMERGENCY MNGR
SEVERAL TOWNSHIP ROADS CLOSED AND OVERLAND FLOODING
0326 PM FLOOD KENT 46.44N 96.68W
03/23/2009 WILKIN MN COUNTY OFFICIAL
HIGHWAY 75 STILL CLOSED, A SECOND ROAD WAS FLOODED NOW
THEY ARE WORKING ON A THIRD ROAD FOR A DIVERSION FOR
HIGHWAY 75.
0326 PM FLOOD BRECKENRIDGE 46.26N 96.59W
03/23/2009 WILKIN MN COUNTY OFFICIAL
ROUTE 210 EAST OF BRECKENRIDGE HAS WATER OVER IT AND MAY
CLOSE SOON
0326 PM FLOOD FORDVILLE 48.22N 97.79W
03/23/2009 WALSH ND EMERGENCY MNGR
ND 18 NEAR FORDVILLE HAS WATER OVER IT ALONG WITH
SIGNFICANT OVERLAND FLOODING
0326 PM FLOOD MOUNTAIN 48.68N 97.86W
03/23/2009 PEMBINA ND EMERGENCY MNGR
COUNTY ROAD 3 IS UNDER WATER NEAR MOUNTAIN AND SEVERAL
TOWNSHIP ROADS ARE FLOODED WITH SIGNIFICANT OVERLAND
FLOODING
&&
DKThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:29 AM CDT | River Flood Warning | FGF | Barnes | 48 hr |
Nearby
Winter Storm Warnings in North Dakota, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.